New York, 2007

Hail and Damaging Winds in New York, July 9, 2007

July 9, 2007 · NWS BTV · 6 events in 3 counties and zones

An area of low pressure moved across Ontario and Quebec provinces in Canada on the 9th, while its associated occluded frontal boundaries moved across northern New York during the late morning through early evening hours. Numerous areas of thunderstorms occurred across the region with a wide variety of weather conditions, which included large hail, damaging winds and some localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

An area of low pressure moved across Ontario and Quebec provinces in Canada on the 9th, while its associated occluded frontal boundaries moved across northern New York during the late morning through early evening hours. Numerous areas of thunderstorms occurred across the region with a wide variety of weather conditions, which included large hail, damaging winds and some localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 9, 6:28 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 9, 6:28 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
728 AM EDT MON JUL 9 2007

.SYNOPSIS...
WEAK HIGH PRESSURE LOCATED OVER NORTHERN NEW ENGLAND HAS CLEARED THE
SKIES TO ALLOW FOR PATCHY FOG TO DEVELOP ACROSS THE NORTH COUNTRY
THIS MORNING WITH TEMPERATURES IN THE 50S TO LOWER 60S.
MEANWHILE...ANOTHER DISTURBANCE IN THE JET STREAM
WINDS ALOFT MOVING ALONG A SURFACE BOUNDARY HAS HELPED PRODUCE A
COMPLEX OF THUNDERSTORMS ACROSS SOUTHERN CANADA INTO WESTERN NEW
YORK. THIS WARM FRONT BOUNDARY WILL SHIFT INTO THE REGION
TODAY...WHICH WILL PROVIDE US WITH ABOVE NORMAL TEMPERATURES AND THE
CHANCES FOR MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED 730 AM MONDAY...
QUICK UPDATE TO ZNS TO FRESH WORDING AND GRIDS ASSOCIATED WITH
CRNT RADAR TRENDS. LATEST RADAR PICS SHOW BAND OF MODERATE TO
HEAVY RAIN ASSOCIATED WITH WARM FRNT LIFTING AT 35 TO 40 MPH ACRS
CENTRAL/EASTERN VT THIS MORNING. FEEL THIS PRECIP WL QUICKLY END
FROM WEST TO EAST ACRS VT ZNS THIS MORNING...WITH ONLY SLIGHT TO
CHC POPS EXPECTED THRU 18Z...BECAUSE OF SUBSIDENCE/CAP THAT
DEVELOPS BEHIND CONVECTION. THE COMBINATION OF SFC HEATING AND
OUTFLOW BOUNDARIES WL HELP TO ENHANCE MORE CONVECTION LATER THIS
AFTN...WHICH CRNT FCST HAS COVERED. IN ADDITION...REMOVED MENTION
OF FOG IN EASTERN/CENTRAL VT ZNS...PER LATEST OBS.

A VERY COMPLEX AND CHALLENGING FCST CONTS WITH BELOW AVERAGE FCSTER
CONFIDENCE IN THE NEAR TERM. THE NEAR TERM CONCERNS ARE
MOVEMENT/POSITION OF SFC WARM FRNT...POTENTIAL FOR SVR STORMS THIS
AFTN...AND IMPACTS OF UPSTREAM CONVECTION/DEBRIS CLOUDS ON DAYTIME
HEATING.

WATER VAPOR THIS MORNINGS SHOWS CYCLONIC NW FLW ALOFT PREVAILING
ACRS THE NE CONUS AS CUTOFF ULVL LOW CIRCULATION OVER THE CANADIAN
MARITIMES SLOWLY MOVES EAST. MEANWHILE...SEVERAL STORM COMPLEXES ARE
LOCATED ACRS THE NORTHERN GREAT LAKES THIS MORNING...WITH FIRST
COMPLEX DIVING SE ALONG WARM FRNT BOUNDARY FROM SOUTHERN ONTARIO
INTO CENTRAL/WESTERN NY. THE SECOND COMPLEX CONTS ON A WESTERLY
TRACK AS 5H HGHTS CONT TO RISE ASSOCIATED WITH BUILDING RIDGE AND
LOW TO MID LVL WAA AND WL IMPACT OUR NORTHERN/CENTRAL ZNS THIS
MORNING.

TODAY...MID/UPPER LVL FLW BECMGS WESTERLY...WHICH CRNT UPSTREAM VADS
SUPPORT AND THE SFC WARM FRNT ACRS WESTERN/CENTRAL NY MVS ACRS OUR
FA. THIS LLVL BOUNDARY/CONVERGENCE COMBINED WITH A VERY
MOIST/UNSTABLE AIR MASS...ALONG WITH SEVERAL EMBEDDED 5H VORTS AND
GOOD 850-500MB RH FIELDS ESPECIALLY ACRS OUR NORTHERN ZNS...WL HELP
TO PRODUCE NUMEROUS SHOWERS/STORMS THIS AFTN ACRS OUR
CENTRAL/NORTHERN ZNS. HOWEVER...BUFKIT SOUNDINGS AND UPSTREAM VAPOR
TRENDS SHOW LARGE AREA OF SUBSIDENCE/DRY AIR MOVING INTO EXTREME
SOUTHERN ZNS THIS AFTN...WHICH COULD LIMIT THE AREAL COVERAGE OF
STORMS...BUT HELP TO ENHANCE SVR WIND POTENTIAL.

FEEL FIRST RIBBON OF 850-500MB RH ASSOCIATED WITH WAA AND STRONG 850
TO 700MB JET WL LIFT ACRS OUR CENTRAL/SOUTHERN CWA BY 15Z
TODAY...ALONG WITH BEST POTENTIAL FOR SOME SHOWERS AND ISOLATED
STORMS...THEN CENTRAL/SOUTHERN ZNS SHOULD SEE INCREASING AMOUNTS OF
SUN/DAYTIME HEATING AS SKIES BECMG PARTLY TO MOSTLY SUNNY. THESE
BREAKS WL QUICKLY HELP TO DEVELOP TOWERING CUMULUS CLOUDS...AS SFC
BASED CAPES INCREASE TO BTWN 2000-3000 J/KG AND THE CAP FROM
PREVIOUS CONVECTION BREAKS. FEEL CWA WL BE SPLIT WITH BEST
DYNAMICS/MOISTURE ACRS NORTHERN CWA AND BEST CAPE/SHEAR ACRS OUR
CENTRAL/SOUTHERN ZNS. THE COMBINATION OF 5H VORT MOVING ACRS
NORTHERN CWA BY 18Z TODAY...ALONG WITH INCREASED INSTABILITY FROM
SFC HEATING SHOULD RESULT IN NUMEROUS STORMS ACRS OUR
CENTRAL/NORTHERN CWA TODAY. STORMS WL FIRST DEVELOP ACRS THE HIGHER
TRRN OF NNY BTWN 17-19Z TODAY AND SHOULD QUICKLY BECMG STRONG TO
SEVERE AS THEY MOVE SE TOWARD A VERY UNSTABLE AIR MASS. BUFKIT
SOUNDINGS SHOW CAPE BTWN 2000-3000 J/KG...LIS AROUND -6C...VERY
STRONG 850 TO 500MB WIND FIELD HELPING TO ENHANCE MOISTURE
CONVERGENCE AND SHEAR ACRS OUR CENTRAL/SOUTHERN CWA THIS AFTN. THESE
PARAMETERS COMBINED WITH VGP >0.30...EHI>5(M2/S2)...0-3KM SHEAR OF
30 TO 40 KNOTS/0-6KM 50 TO 60 KNOTS...AND LARGE HODOGRAPHS
ASSOCIATED WITH GOOD DIRECTIONAL AND SPEED SHEAR FROM THE SFC TO
500MB WINDS WL SUPPORT THE POTENTIAL FOR ORGANIZED CONVECTION WITH
ROTATING SUPERCELLS...ESPECIALLY ACRS SOUTHERN ZNS. THE HIGH WB ZERO
HGHTS (11KFT) AND FREEZE LVL (13KFT)...USUALLY WOULD NOT SUPPORT
LARGE HAIL...HOWEVER WITH INSTABILITY/SHEAR PARAMETERS AND EQ LVLS
NEAR 43KFT...STORMS WL HAVE PLENTY OF VERTICAL DEVELOPMENT TO
SUPPORT LARGE HAIL. GIVEN...ABOVE PARAMETERS WL MENTION ENHANCED
WORDING OF LARGE HAIL/STRONG AND DAMAGING WINDS IN TEXT OF FCST THIS
AFTN/EVENING. FURTHERMORE...WITH PWS >1.50 AND WARM CLOUD LAYER
BTWN 3-4KM WL MENTION HEAVY RAIN. ONCE AGAIN...TEMPS WL BE EXTREMELY
TRICKY AND HIGHLY DEPEND UPON AMOUNT OF CLRING...BUT THINKING L/M
80S CENTRAL...M/U 70S NEK TO NEAR 90 RUTLAND/WINDSOR COUNTIES.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
TONIGHT...CONVECTION SHOULD QUICKLY DECAY AFT SUNSET DUE TO LOSS OF
SFC HEATING/INSTABILITY. HOWEVER...WITH PLENTY OF BL MOISTURE AND
LIGHT WINDS AREAS OF DENSE FOG WL DEVELOP...ESPECIALLY ACRS THE
DEEPER VALLEY LOCATIONS. THIS COMBINED WITH LEFTOVER DEBRIS CLOUDS
AND SFC DWPTS IN THE 60 TO 65 RANGE WL KEEP TEMPS IN THE M/U 60S
MOST LOCATIONS. GIVEN...LIMITED DYNAMICS/DEEP LAYER MOISTURE AND
SOME SUBSIDENCE DEVELOPING BEHIND CONVECTION WL MENTION JUST CHC
POPS FOR TONIGHT. WEDS...LLVL BOUNDARY CONTS TO BE ACRS OUR
CWA...ALONG WITH ANOTHER 5H VORT MOVING....THRU WL CONT TO MENTION
CHCS TO LIKELY POPS WITH TEMPS IN THE 80S. WEDS INTO
THURS...MID/UPPER LVL TROF DEEPENS ACRS THE CENTRAL GREAT LAKES AND
SLOWLY SHIFTS TOWARD OUR CWA AS A STRONG SFC COLD FRNT APPROACHES
OUR WESTERN ZNS BY 18Z WEDS. WL CONT TO MENTION CHC TO LIKELY POPS
ASSOCIATED WITH THESE FEATURE AND TEMPS IN THE MID TO UPPER 80S ON
WEDS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPDATED 200 PM...UNSETTLED WEATHER TO CONTINUE THROUGH THE PERIOD
AS OVERALL PATTERN OF NORTHWEST FLOW/UPPER TROUGH LINGERS ACROSS
THE AREA. WARM FRONT HAS SHIFTED NORTH OF THE CANADIAN BORDER AT
THE BEGINNING OF THE EXTENDED...WITH 850 MB TEMPS AROUND 16
DEGREES WEDNESDAY AFTERNOON...AND SURFACE LOW PRESSURE/UPPER
TROUGH APPROACHING FROM EASTERN ONTARIO/UPPER MIDWEST.
THEREAFTER...MODELS BEGIN TO DIFFER A BIT AS 00Z GFS ENSEMBLES
BRING COLD FRONT THROUGH THE AREA OVERNIGHT WEDNESDAY...WHILE THE
ECMWF WAITS UNTIL DURING THE DAY ON THURSDAY. AFTER FROPA...WEAK
SURFACE RIDGE TRIES TO BUILD INTO THE AREA FOR THE END OF THE WEEK
AND INTO THE EARLY PART OF THE WEEKEND. HOWEVER...UPPER TROUGH
ALSO SWINGING THROUGH DURING THIS TIME...WITH SHORTWAVES
PROPAGATING THROUGH THE FLOW...KEEPING SHOWERS IN THE FORECAST.
SATURDAY THROUGH SUNDAY...UPPER LOW SITS OVER QUEBEC...RESULTING
IN WEST TO NORTHWEST FLOW ALOFT OVER MY AREA. ALL THAT SAID...FAIR
AMOUNT OF UNCERTAINTY AS IT IS DIFFICULT TO TIME FRONTAL PASSAGE
AND MOVEMENT OF SHORTWAVES AROUND THE UPPER LOW. HIGHEST CHANCE OF
PRECIPITATION WILL BE WEDNESDAY THROUGH THURSDAY WITH THE FRONTAL
PASSAGE. THEREAFTER...KEPT MAINLY SLIGHT CHANCE TO LOW CHANCE POPS
ACROSS THE CWA...WITH NORTHERN AREAS SEEING THE BEST CHANCES DUE
TO PROXIMITY TO THE UPPER LOW.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
UPDATED 700AM MONDAY
SO FAR SO GOOD...THE FIRST ROUND OF SHRA/TSRA CAME THRU PRETTY MUCH
ON SCHEDULE. THEY ARE MOVING THRU SO FAST THAT BY 12Z IT WILL BE
PRETTY MUCH ALL OVER FOR THE TAF SITES. RADAR DOES SHOW ANOTHER
WEAKER AREA OF SHRA/TSRA MOVING SE ACROSS ONTARIO. PERHAPS THIS WILL
SKIM BY MESSINA THRU 13Z. OTHERWISE EXPECT SOME BREAKS IN THE CLOUD
COVER RESULTING IN VFR CONDITIONS FOR LATE MORNING. THE DAYTIME
HEATING WILL DO A COUPLE OF THINGS...MAKE THE SFC WINDS MORE GUSTY
AND EVENTUALLY ALLOW MORE SHRA/TSRA TO DEVELOP. SHOOTING FOR AROUND
17Z FOR THE DEVELOPMENT TIME. PREVIOUS THINKING CONTINUES THAT THE
BEST COVERAGE AND BEST CHANCE FOR SEVERE TSRA ARE UP CLOSER TO THE
CANADIAN BORDER. WITH THOSE TSRA...EXPECT MORE MVFR/IFR CONDITIONS.
THAT PRECIP ENDS DURING THE EVENING BUT WE SHOULD SEE ANOTHER ROUND
OF MVFR/IFR CONDITIONS IN FOG LATER TONITE. WENT MOST PESSIMISTIC AT
TYPICAL FOG PRONE AREAS OF SLK AND MPV.

FROM 12Z TUESDAY THROUGH FRIDAY...STILL UNSTABLE ATMOSPHERE WILL
LEAD TO AFTN/EVG SHRA/TSRA TUESDAY AND WEDNESDAY RESULTING IN
MVFR/IFR CONDITIONS NEAR THE STORMS. A COLD FRONT SHOULD MOVE THRU
LATE WEDNESDAY NIGHT OR EARLY THURSDAY...WITH VFR CONDITIONS BEHIND
IT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...MB
AVIATION...NASH
Hazardous weather outlook, Jul 9, 3:55 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
455 AM EDT MON JUL 9 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-100900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
455 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT
A SURFACE WARM FRONT LOCATED OVER CENTRAL NEW YORK WILL PUSH NORTH
INTO NORTHERN NEW ENGLAND BY THIS AFTERNOON. SHOWERS WITH A FEW
EMBEDDED RUMBLES OF THUNDER WILL ACCOMPANY THE FRONT THIS MORNING.

MEANWHILE...ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT
WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON.
GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL
WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME
HEATING...THE POTENTIAL WILL BE FOR STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP BY EARLY TO MID AFTERNOON. THE PRIMARY SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND STRONG AND DAMAGING THUNDERSTORM
WIND GUSTS OF 60 MPH OR MORE. IN ADDITION...THESE STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT
PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING.

THE GREATEST SEVERE WEATHER POTENTIAL WILL BE ALONG AND SOUTH OF A
MASSENA TO PLATTSBURGH TO MORRISVILLE LINE. THE SEVERE WEATHER
THREAT WILL DECREASE BY 9 PM THIS EVENING AS THE ATMOSPHERE
BECOMES STABLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON
AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD
FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL
HAVE TO BE WATCHED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS
NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT.

TABER

In the hours before

Special weather statement, Jul 9, 9:06 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1006 AM EDT MON JUL 9 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-091615-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1006 AM EDT MON JUL 9 2007

...STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS THE NORTH COUNTRY TODAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF
VERMONT AND NORTHERN NEW YORK THIS MORNING INTO THE AFTERNOON
HOURS...AS A DISTURBANCE IN THE STRONG WINDS ALOFT INTERACTS WITH
MOIST UNSTABLE AIR AT THE SURFACE. ANY STORMS THAT DEVELOP WILL
INTENSIFY VERY QUICKLY...WITH GENERAL MOVEMENT TO THE EAST AT 40
TO 50 MPH EXPECTED. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS
AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE
POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON...FOR FURTHER DETAILS ON THIS
WEATHER SITUATION.

MB

The radar

The Burlington radar (KCXX), 54 km away, was scanning. The volume nearest the first event began at 14:30 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Essex

When
July 9, 9:31 AM EST
Where
Essex County, Wilmington
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
44.380, -73.820

Quarter size hail reported in Wilmington.

Thunderstorm Wind, Franklin

When
July 9, 9:34 AM EST
Where
Franklin County, Whippleville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.800, -74.250

Trees down across Lime Kiln road in Whippleville.

Hail, Franklin

When
July 9, 4:30 PM EST
Where
Franklin County, Duane Center
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
44.650, -74.270

Quarter size hail reported by state police in Duane Center.

Thunderstorm Wind, Clinton

When
July 9, 4:54 PM EST
Where
Clinton County, Peru
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.580, -73.530

Trees and wires downed by thunderstorm winds across Jarvis Rd. in Peru.

Thunderstorm Wind, Essex

When
July 9, 5:24 PM EST
Where
Essex County, Ausable Forks
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
44.430, -73.680

Numerous reports of trees and power lines downed by thunderstorm winds in Ausable Forks.

Hail, Franklin

When
July 9, 6:30 PM EST
Where
Franklin County, Duane Center
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.650, -74.270

Quarter size hail reported by trained spotter in Duane Center.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51669, 51672, 51670, 51673, 51675, 51671.